Proof of Nadel’s conjecture and direct image for relative K-theory
Bulletin de la Société Mathématique de France, Volume 130 (2002) no. 2, p. 253-307

A “relative” K-theory group for holomorphic or algebraic vector bundles on a compact or quasiprojective complex manifold is constructed, and Chern-Simons type characteristic classes are defined on this group in the spirit of Nadel. In the projective case, their coincidence with the Abel-Jacobi image of the Chern classes of the bundles is proved. Some applications to families of holomorphic bundles are given and two Riemann-Roch type theorems are proved for these classes.

On construit un groupe de K-théorie relative pour les fibrés holomorphes ou algébriques sur une variété complexe compacte ou quasiprojective, et des classes caractéristiques de type de Chern-Simons sont définies sur ce groupe dans l’esprit de Nadel. Dans le cas projectif, on démontre la coïncidence de ces classes avec l’image par l’application d’Abel-Jacobi des classes de Chern des fibrés. On donne quelques applications aux familles de fibrés holomorphes et on démontre deux théorèmes de type Riemann-Roch pour ces classes.

DOI : https://doi.org/10.24033/bsmf.2420
Classification:  19E20,  14C17,  19L10,  14C40,  14C30,  32J25,  14D20
Keywords: relative K-theory, holomorphic bundles, characteristic classes, Hodge-Deligne cohomology, Chern-Simons forms, Riemann-Roch theorem
@article{BSMF_2002__130_2_253_0,
     author = {Berthomieu, Alain},
     title = {Proof of Nadel's conjecture and direct image for relative $K$-theory},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {130},
     number = {2},
     year = {2002},
     pages = {253-307},
     doi = {10.24033/bsmf.2420},
     zbl = {1005.19002},
     mrnumber = {1924543},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2002__130_2_253_0}
}
Proof of Nadel’s conjecture and direct image for relative $K$-theory. Bulletin de la Société Mathématique de France, Volume 130 (2002) no. 2, pp. 253-307. doi : 10.24033/bsmf.2420. http://www.numdam.org/item/BSMF_2002__130_2_253_0/

[1] M. Atiyah & F. Hirzebruch - « Analytic cycles on complex manifolds », Topology 1 (1962), p. 25-45. | MR 145560 | Zbl 0108.36401

[2] M. Atiyah & I. Singer - « The index of elliptic operators. IV », Ann. of Math. 93 (1971), p. 119-138. | MR 279833 | Zbl 0212.28603

[3] N. Berline, E. Getzler & M. Vergne - Heat kernels and Dirac operators, Grundlehre der Mathematischen Wissenschaften, vol. 298, Springer-Verlag, Berlin, 1992. | MR 1215720 | Zbl 0744.58001

[4] J.-M. Bismut - « The Atiyah-Singer index theorem for families of Dirac operators: two heat equation proofs », Invent. Math. 83 (1986), p. 91-151. | MR 813584 | Zbl 0592.58047

[5] -, « Superconnexion currents and complex immersions », Invent. Math. 99 (1990), p. 59-113. | MR 1029391 | Zbl 0696.58006

[6] -, « Quillen metrics and singular fibres in arbitrary relative dimension », J. Algebraic Geom. 6 (1997), p. 19-149. | MR 1486991 | Zbl 0871.32003

[7] J.-M. Bismut, H. Gillet & C. Soulé - « Analytic Torsion and Holomorphic Determinant Bundles II. Direct images and Bott-Chern forms », Comm. Math. Phys. 115 (1988), p. 79-126. | MR 929147 | Zbl 0651.32017

[8] -, « Bott-Chern currents and complex immersions », Duke Math. J. 60 (1990), p. 255-284. | MR 1047123 | Zbl 0697.58005

[9] J.-M. Bismut & K. Köhler - « Higher analytic torsion forms for direct images and anomaly formulas », J. Algebraic Geom. 1 (1992), p. 647-684. | MR 1174905 | Zbl 0784.32023

[10] A. Borel & J.-P. Serre - « Le théorème de Riemann-Roch », Bull. Soc. Math. France 86 (1958), p. 97-136. | Numdam | MR 116022 | Zbl 0091.33004

[11] J.-L. Brylinski - « Comparison of the Beilinson-Chern classes with the Chern-Cheeger-Simons classes », Advances in Geometry, Progr. Math., vol. 172, Birkhäuser Boston, Boston, MA, 1999, p. 95-105. | MR 1667678 | Zbl 0915.57013

[12] J. Cheeger & J. Simons - « Differential characters and geometric invariants », Geometry and Topology (College Park, Md., 1983/84), Lecture Notes in Math., vol. 1167, Springer, Berlin, 1985, p. 50-80. | MR 827262 | Zbl 0621.57010

[13] S. Chern & J. Simons - « Characteristic forms and geometric invariants », Ann. of Math. 99 (1974), p. 48-69. | MR 353327 | Zbl 0283.53036

[14] P. Deligne - « Théorie de Hodge II », Inst. Hautes Études Sci. Publ. Math. 40 (1971), p. 5-57. | Numdam | MR 498551 | Zbl 0219.14007

[15] F. El Zein & S. Zucker - « Extendability of normal functions associated to algebraic cycles », Topics in transcendental algebraic geometry (Princeton, N.J., 1981/82), Ann. Math. Studies, vol. 106, Princeton Univ. Press, Princeton, NJ, 1984, p. 269-288. | MR 756857 | Zbl 0545.14017

[16] H. Esnault & V. Srinivas - « Chern classes of vector bundles with holomorphic connections on a complete smooth complex variety », J. Diff. Geom. 36 (1992), p. 257-267. | MR 1180383 | Zbl 0757.14008

[17] H. Esnault & E. Viehweg - « Deligne-Beilinson cohomology » 1988, p. 43-91. | MR 944991 | Zbl 0656.14012

[18] H. Gillet - « Riemann-Roch theorems for higher algebraic K-theory », Adv. in Math. 40 (1981), p. 203-289. | MR 624666 | Zbl 0478.14010

[19] -, « Deligne homology and Abel-Jacobi maps », Bull. Amer. Math. Soc. 10 (1984), p. 285-288. | MR 733697 | Zbl 0539.14014

[20] H. Gillet & D. Grayson - « The loop space of the q-construction », Illinois J. Math. 31 (1987), p. 574-597. | MR 909784 | Zbl 0628.55011

[21] H. Gillet & C. Soulé - « Arithmetic Chow groups and differential characters » 1989, p. 30-68. | MR 1045844 | Zbl 0719.14003

[22] P. Greiner - « An asymptotic expansion for the heat equation », Arch. Rational Mech. Anal. 41 (1971), p. 163-218. | MR 331441 | Zbl 0238.35038

[23] A. Grothendieck - « La théorie des classes de Chern », Bull. Soc. Math. France 86 (1958), p. 137-154. | Numdam | MR 116023 | Zbl 0091.33201

[24] A. Iliev & D. Markushevich - « The Abel-Jacobi map for a cubic threefold and periods of Fano threefolds of degree14 », Doc. Math. 5 (2000), p. 23-47. | MR 1739270 | Zbl 0938.14021

[25] U. Jannsen - « Deligne homology, Hodge-𝒟-conjecture and motives », Beilinson's conjectures on special values of L-functions, Perspect. Math., vol. 4, Academic Press, Boston, MA, 1988, p. 305-372. | MR 944998 | Zbl 0701.14019

[26] J.-P. Jouanolou - « Une suite exacte de Mayer-Vietoris en K-théorie algébrique », Algebraic K-theory, I: Higher K-theories, Lecture Notes in Math., vol. 341, Springer-Verlag, New York, 1973, p. 293-376. | MR 409476 | Zbl 0291.14006

[27] M. Karoubi - K-theory, an Introduction, Grundlehre der Mathematischen Wissenschaften, vol. 226, Springer-Verlag, Berlin, 1978. | MR 488029 | Zbl 0382.55002

[28] -, Homologie cyclique et K-théorie, Astérisque, vol. 149, Société Mathématique de France, 1987. | Zbl 0648.18008

[29] -, « Théorie générale des classes caractéristiques secondaires », K-Theory 4 (1990), p. 55-87. | Zbl 0716.57018

[30] -, « Classes caractéristiques de fibrés feuilletés, holomorphes ou algébriques », K-Theory 8 (1994), p. 153-211. | Zbl 0833.57012

[31] J. Lewis - A survey of the Hodge conjecture, Introductory lectures in transcendental algebraic geometry, Université de Montréal, Centre de Recherches Mathématiques, Montréal, QC, 1991. | MR 1139112 | Zbl 0778.14002

[32] D. Markushevich & A. Tikhomirov - « The Abel-Jacobi map of a moduli component of vector bundles on the cubic threefold », J. Alg. Geom. 10 (2001), p. 37-62. | MR 1795549 | Zbl 0987.14028

[33] D. Mumford - Abelian varieties, Tata institute of Fundamental Research Studies in Mathematics, vol. 5, Published for the Tata Institute of fundamental Research, Bombay; Oxford University Press, London, 1970. | MR 282985 | Zbl 0223.14022

[34] J. Murre - « Un résultat en théorie des cycles algébriques de codimension2 », C. R. Acad. Sci. Paris, Sér. I Math. 296 (1983), p. 981-984. | MR 777590 | Zbl 0532.14002

[35] A. Nadel - « Invariants for holomorphic vector bundles », Math. Ann. 309 (1997), p. 37-52. | MR 1467644 | Zbl 0888.32009

[36] D. Roessler - « Analytic torsion for cubes of vector bundles and Gillet's Riemann-Roch theorem », J. Alg. Geom. 8 (1999), p. 497-518. | MR 1689353 | Zbl 0944.14004

[37] K. Yoshioka - « Albanese map of moduli of stable sheaves on abelian surfaces », Preprint, math.AG/9901013, 1999. | MR 1689173

[38] -, « Some notes on the moduli of stable sheaves on elliptic surfaces », Nagoya Math. J. 154 (1999), p. 73-102. | MR 1689173 | Zbl 0955.14032

[39] S. Zucker - « The Cheeger-Simons invariant as a Chern class », Algebraic analysis, geometry, and number theory (Baltimore, MD, 1988), Johns Hopkins Univ. Press, Baltimore, MD, 1989, p. 397-417. | MR 1463711 | Zbl 0790.14013